Students will write one sentence to explain why each incorrect answer is wrong and why each correct answer is right. Please see the example question.
· The document must be completed in the student’s own handwriting. (If you are unable to print, write out each question, answer, and your work on a separate sheet of paper and take pictures/pdfs to upload to the submission folder.)
· This exercise must be complete, i.e. at least one sentence for each of the incorrect answers and one sentence for each of the correct answer(s).
· This exercise must be submitted on time.
The three bullet points must be done without exception. If completed per these instructions, 5% will be added to your final course grade.
Example: (Note all rationales for correct/incorrect must be in your own handwriting, not typed.
A patient with a chronic history of alcoholic abuse has recently been diagnosed with chronic pancreatitis. The physician prescribed pancrelipase, a pancreatic enzyme replacement. The nurse recognizes that the patient understands his medication regimen when he states which of the following?
A. “I will take this medication after I have a meal.”
B. “This will cause my stools to appear pale yellow.”
C. “I will take my medication with some antacids so it will not bother my stomach.”
D. “I will wipe my mouth and lips after taking my medication.”
A is incorrect because pancrealipase must be taken with meals, not after.
B is incorrect because the medication is intended to break down fats, and pale-yellow stools indicate that fats are not broken down.
C is incorrect because antacids and pancrelipase must be separate by 2 hours
D is correct because the enzymes can cause skin irritation
1. A nurse is caring for a patient with cirrhosis and ascites. Which of the following interventions will the nurse implement for this patient? Select all that apply.
A. Raise the head of bed to 30 degrees *shortness of breath is the complication caused by shortness of breath is the complication caused by ascites, so this help promote breathing.
B. Ensuring adequate sodium intake; this is inappropriate because it will increase fluid overload.
C. Bedrest due to presence of edema, patient will often get tired and be activity intolerance, so bed rest is required to promote revitality
D. Administering potassium-sparing diuretics this helps to get rid of the excessive fluid.
E. Placing the patient in a supine position
F. Increase fluid intake; ascites patients do not need extra fluid.
2. The nurse is preparing a patient for a paracentesis. What is the most important action to prepare the patient for the procedure?
A. place the patient in a side-lying position
B. have the patient void immediately before the procedure
C. start an IV line to administer sedatives
D. nothing-by-mouth (NPO) 6 hours before the procedure
3. A 56-year-old patient with hepatic cirrhosis related to 10-year history of alcohol abuse is experiencing hepatic encephalopathy. The nurse evaluates the effects of lactulose administration to treat the condition. Which finding indicates the desired effect of lactulose?
A. increase in serum ammonia levels
B. ongoing diarrhea
C. 2 to 3 soft stools per day
D. potassium level of 3.0
4. A patient has been admitted with acute abdominal pain and diagnosed with acute pancreatitis. What assessments findings would support the diagnosis of acute pancreatitis? Select all that apply.
A. Epigastric pain radiating to back
B. Nausea and vomiting
C. Rebound abdominal tenderness
D. Pain not relieved with antacid
E. Lower extremity edema
5. Which laboratory tests would the nurse anticipate to diagnose acute pancreatitis? Select all that apply.
A. Amylase level
B. Creatinine level
C. Blood glucose level
D. Potassium level
E. White blood cell count
6. A nurse works in an employee health department of a hospital. She was asked to treat a staff nurse who was exposed to blood from a patient with an HIV infection. The nurse practitioner instituted a PEP protocol that includes which of the following actions? Select all that apply.
A. Start prophylaxis medications 72 hours after exposure.
B. Continue HIV medications for 4 weeks.
C. Practice safe sex for 2 weeks (time for HIV medications to reach a satisfactory blood level).
D. Initiate postexposure testing at 6 weeks.
E. Finish postexposure testing at 6 months.
7. A 32-year-old patient is admitted with a tentative diagnosis of AIDS. The preliminary report of biopsies done on his facial lesions indicates Kaposi’s sarcoma. What is the most appropriate action by the nurse?
A. Tell the patient that Kaposi’s sarcoma is common in people with AIDS
B. Pretend not to notice the lesions on the patient’s face
C. Inform the patient of the biopsy results
D. Explore the patient’s feelings about his facial disfigurement
8. A client is prescribed a disease-modifying antirheumatic drug that is successful in the treatment of rheumatoid arthritis but has side effects, including retinal eye changes. What medication will the nurse anticipate educating the client about?
9. You’re providing care to a patient who is being treated for aspiration pneumonia. The patient is on a 100% non-rebreather mask. Which finding below is a hallmark sign that the patient is developing acute respiratory distress syndrome (ARDS)